Alert archive / Kansas / Red Flag Warnings in 2009
Red Flag Warning 5, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Feb 16, 2009, 3:35 PM CST for 16 counties in Kansas. It took effect at Feb 17, 2009, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2009, 3:35 PM CST (21:35 UTC)
- In effect from
- Feb 17, 2009, 12:00 PM CST
- Expired
- Feb 17, 2009, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 59 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KICT 162135 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 335 PM CST MON FEB 16 2009 ...EXTREME FIRE DANGER LIKELY ACROSS PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS TUESDAY AFTERNOON... .SURFACE LOW PRESSURE WILL TRACK FROM NORTHEAST COLORADO TO NORTHEASTERN KANSAS DURING THE DAY TUESDAY. THIS WILL ALLOW A DRYLINE...TRAILING SOUTHWARD FROM THE LOW...TO MOVE EASTWARD TO ALONG OR JUST EAST OF INTERSTATE 135 BY TUESDAY AFTERNOON. BEHIND THE DRYLINE...GUSTY SOUTHWESTERLY WINDS WILL ALLOW FOR RELATIVELY WARM HIGH TEMPERATURES AND DRIER AIR TO PROGRESS EAST INTO PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS. THESE CONDITIONS COMBINED WITH CURED GRASSLANDS WILL RESULT IN VERY HIGH TO EXTREME FIRE WEATHER CONDITIONS. KSZ047-050-067-082-091-170545- /O.UPG.KICT.FW.A.0004.090217T1800Z-090218T0000Z/ /O.NEW.KICT.FW.W.0005.090217T1800Z-090218T0000Z/ BARTON-RICE-RENO-KINGMAN-HARPER- 335 PM CST MON FEB 16 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES...47...50...67...82...91. GUSTY SOUTHWESTERLY WINDS OF 20 TO 30 MPH WILL ALLOW FOR VERY WARM AND DRY CONDITIONS TUESDAY AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS...WITH HIGHS IN THE LOWER TO MIDDLE 70S POSSIBLE. WITH CURED GRASSLAND IN PLACE...THIS WILL LIKELY RESULT IN EXTREME GRASSLAND FIRE DANGER TUESDAY AFTERNOON ACROSS THE WARNED AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ KSZ032-048-051-170545- /O.EXA.KICT.FW.A.0004.090217T1800Z-090218T0000Z/ RUSSELL-ELLSWORTH-MCPHERSON- 335 PM CST MON FEB 16 2009 ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. THE FIRE WEATHER WATCH INCLUDES THE FOLLOWING FIRE WEATHER ZONES...32...48...51. GUSTY SOUTHWESTERLY WINDS OF 20 TO 30 MPH WILL ALLOW FOR WARMER AND DRYING CONDITIONS BY TUESDAY AFTERNOON IN THE WATCH AREA...WITH HIGHS IN THE UPPER 60S TO NEAR 70 POSSIBLE. WITH CURED GRASSLANDS IN PLACE...THIS COULD RESULT IN EXTREME GRASSLAND FIRE DANGER TUESDAY AFTERNOON. HOWEVER...THERE REMAINS SOME QUESTION ON HOW MUCH DRY AIR WILL MOVE IN FROM THE WEST. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ KSZ068-083-092-170545- /O.CON.KICT.FW.A.0004.090217T1800Z-090218T0000Z/ HARVEY-SEDGWICK-SUMNER- 335 PM CST MON FEB 16 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON. THE FIRE WEATHER WATCH INCLUDES THE FOLLOWING FIRE WEATHER ZONES...68...83...92. GUSTY SOUTHWESTERLY WINDS OF 20 TO 30 MPH WILL ALLOW FOR WARMER AND DRYING CONDITIONS BY TUESDAY AFTERNOON IN THE WATCH AREA...WITH HIGHS IN THE UPPER 60S TO NEAR 70 POSSIBLE. WITH CURED GRASSLANDS IN PLACE...THIS COULD RESULT IN EXTREME GRASSLAND FIRE DANGER TUESDAY AFTERNOON. HOWEVER...THERE REMAINS SOME QUESTION ON HOW MUCH DRY AIR WILL MOVE IN FROM THE WEST. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ ADK
5 follow-up statements
000 WWUS83 KICT 170333 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 933 PM CST MON FEB 16 2009 ...EXTREME FIRE DANGER LIKELY ACROSS PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS TUESDAY AFTERNOON... .SURFACE LOW PRESSURE WILL TRACK FROM NORTHEAST COLORADO TO NORTHEASTERN KANSAS DURING THE DAY TUESDAY. THIS WILL ALLOW A DRYLINE...TRAILING SOUTHWARD FROM THE LOW...TO MOVE EASTWARD TO ALONG OR JUST EAST OF INTERSTATE 135 BY TUESDAY AFTERNOON. BEHIND THE DRYLINE...GUSTY SOUTHWESTERLY WINDS WILL ALLOW FOR RELATIVELY WARM HIGH TEMPERATURES AND DRIER AIR TO PROGRESS EAST INTO PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS. THESE CONDITIONS COMBINED WITH CURED GRASSLANDS WILL RESULT IN VERY HIGH TO EXTREME FIRE WEATHER CONDITIONS. KSZ047-050-067-082-091-171145- /O.CON.KICT.FW.W.0005.090217T1800Z-090218T0000Z/ BARTON-RICE-RENO-KINGMAN-HARPER- 933 PM CST MON FEB 16 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST TUESDAY. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...47...50...67...82...91. GUSTY SOUTHWESTERLY WINDS OF 20 TO 30 MPH WILL ALLOW FOR VERY WARM AND DRY CONDITIONS TUESDAY AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS...WITH HIGHS IN THE LOWER TO MIDDLE 70S POSSIBLE. WITH CURED GRASSLAND IN PLACE...THIS WILL LIKELY RESULT IN EXTREME GRASSLAND FIRE DANGER TUESDAY AFTERNOON ACROSS THE WARNED AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ KSZ032-048-051-068-083-092-171145- /O.CON.KICT.FW.A.0004.090217T1800Z-090218T0000Z/ RUSSELL-ELLSWORTH-MCPHERSON-HARVEY-SEDGWICK-SUMNER- 933 PM CST MON FEB 16 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON. THE FIRE WEATHER WATCH INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...32...48...51...68...83...92. GUSTY SOUTHWESTERLY WINDS OF 20 TO 30 MPH WILL ALLOW FOR WARMER AND DRYING CONDITIONS BY TUESDAY AFTERNOON IN THE WATCH AREA... WITH HIGHS IN THE UPPER 60S TO NEAR 70 POSSIBLE. WITH CURED GRASSLANDS IN PLACE...THIS COULD RESULT IN EXTREME GRASSLAND FIRE DANGER TUESDAY AFTERNOON. HOWEVER...THERE REMAINS SOME QUESTION ON HOW MUCH DRY AIR WILL MOVE IN FROM THE WEST. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ LAWSON
000 WWUS83 KICT 170850 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 250 AM CST TUE FEB 17 2009 ...EXTREME FIRE DANGER EXPECTED ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON... .SURFACE LOW PRESSURE WILL TRACK FROM NORTHEAST COLORADO TO NORTHEASTERN KANSAS DURING THE DAY TODAY. THIS WILL ALLOW A DRYLINE...TRAILING SOUTHWARD FROM THE LOW...TO MOVE EASTWARD THROUGH CENTRAL AND SOUTH CENTRAL KANSAS IN THE AFTERNOON. BEHIND THE DRYLINE...GUSTY SOUTHWESTERLY WINDS WILL ALLOW FOR UNSEASONABLY WARM HIGH TEMPERATURES AND DRIER AIR TO PROGRESS EAST INTO PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. THESE CONDITIONS COMBINED WITH CURED GRASSLANDS WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS THIS AFTERNOON. KSZ032-048-051-068-083-092-171700- /O.UPG.KICT.FW.A.0004.090217T1800Z-090218T0000Z/ /O.EXA.KICT.FW.W.0005.090217T1800Z-090218T0000Z/ RUSSELL-ELLSWORTH-MCPHERSON-HARVEY-SEDGWICK-SUMNER- 250 AM CST TUE FEB 17 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...32...48...51...68...83...92. GUSTY SOUTHWESTERLY WINDS WILL OCCUR THIS AFTERNOON BEHIND A DRYLINE PASSAGE. THIS WILL RESULT IN UNSEASONABLY WARM HIGH TEMPERATURES AND DRYING CONDITIONS DURING THE AFTERNOON HOURS. WITH CURED GRASSLANDS IN PLACE...THIS WILL RESULT IN EXTREME GRASSLAND FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ KSZ033-049-052-069-093-171700- /O.EXA.KICT.FW.W.0005.090217T1800Z-090218T0000Z/ LINCOLN-SALINE-MARION-BUTLER-COWLEY- 250 AM CST TUE FEB 17 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...33...49...52...69...93. GUSTY SOUTHWESTERLY WINDS WILL OCCUR THIS AFTERNOON BEHIND A DRYLINE PASSAGE. THIS WILL RESULT IN UNSEASONABLY WARM HIGH TEMPERATURES AND DRYING CONDITIONS DURING THE AFTERNOON. WITH CURED GRASSLAND IN PLACE...THIS WILL RESULT IN EXTREME GRASSLAND FIRE DANGER THIS AFTERNOON ACROSS THE WARNED AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ KSZ047-050-067-082-091-171700- /O.CON.KICT.FW.W.0005.090217T1800Z-090218T0000Z/ BARTON-RICE-RENO-KINGMAN-HARPER- 250 AM CST TUE FEB 17 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...47...50...67...82...91. GUSTY SOUTHWESTERLY WINDS WILL OCCUR THIS AFTERNOON BEHIND A DRYLINE PASSAGE. THIS WILL RESULT IN UNSEASONABLY WARM HIGH TEMPERATURES AND DRYING CONDITIONS DURING THE AFTERNOON. WITH CURED GRASSLAND IN PLACE...THIS WILL RESULT IN EXTREME GRASSLAND FIRE DANGER THIS AFTERNOON ACROSS THE WARNED AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ JMC
000 WWUS83 KICT 171120 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 520 AM CST TUE FEB 17 2009 ...EXTREME FIRE DANGER EXPECTED ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON... .SURFACE LOW PRESSURE WILL TRACK FROM NORTHEAST COLORADO TO NORTHEASTERN KANSAS DURING THE DAY TODAY. THIS WILL ALLOW A DRYLINE...TRAILING SOUTHWARD FROM THE LOW...TO MOVE EASTWARD THROUGH CENTRAL AND SOUTH CENTRAL KANSAS IN THE AFTERNOON. BEHIND THE DRYLINE...GUSTY SOUTHWESTERLY WINDS WILL ALLOW FOR UNSEASONABLY WARM HIGH TEMPERATURES AND DRIER AIR TO PROGRESS EAST INTO PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. THESE CONDITIONS COMBINED WITH CURED GRASSLANDS WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS THIS AFTERNOON. KSZ032-033-047>052-067>069-082-083-091>093-171930- /O.CON.KICT.FW.W.0005.090217T1800Z-090218T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- 520 AM CST TUE FEB 17 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...32...33...47...48...49...50...51...52...67...68...69 ...82...83...91...92...93. GUSTY SOUTHWESTERLY WINDS WILL OCCUR THIS AFTERNOON BEHIND A DRYLINE PASSAGE. THIS WILL RESULT IN UNSEASONABLY WARM HIGH TEMPERATURES AND DRYING CONDITIONS DURING THE AFTERNOON HOURS. WITH CURED GRASSLANDS IN PLACE...THIS WILL RESULT IN EXTREME GRASSLAND FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS83 KICT 171655 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 1055 AM CST TUE FEB 17 2009 ...EXTREME FIRE DANGER EXPECTED ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON... .SURFACE LOW PRESSURE WILL TRACK FROM NORTHEAST COLORADO TO NORTHEASTERN KANSAS DURING THE DAY TODAY. THIS WILL ALLOW A DRYLINE...TRAILING SOUTHWARD FROM THE LOW...TO MOVE EASTWARD THROUGH CENTRAL AND SOUTH CENTRAL KANSAS IN THE AFTERNOON. BEHIND THE DRYLINE...GUSTY SOUTHWESTERLY WINDS WILL ALLOW FOR UNSEASONABLY WARM HIGH TEMPERATURES AND DRIER AIR TO PROGRESS EAST INTO PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. THESE CONDITIONS COMBINED WITH CURED GRASSLANDS WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS THIS AFTERNOON. KSZ032-033-047>052-067>069-082-083-091>093-180000- /O.CON.KICT.FW.W.0005.090217T1800Z-090218T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- 1055 AM CST TUE FEB 17 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...32...33...47...48...49...50...51...52...67...68...69 ...82...83...91...92...93. GUSTY SOUTHWESTERLY WINDS WILL OCCUR THIS AFTERNOON BEHIND A DRYLINE PASSAGE. THIS WILL RESULT IN UNSEASONABLY WARM HIGH TEMPERATURES AND DRYING CONDITIONS DURING THE AFTERNOON HOURS. WITH CURED GRASSLANDS IN PLACE...THIS WILL RESULT IN EXTREME GRASSLAND FIRE DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ JMB
000 WWUS83 KICT 172358 RFWICT RED FLAG WARNING NATIONAL WEATHER SERVICE WICHITA KS 558 PM CST TUE FEB 17 2009 KSZ032-033-047>052-067>069-082-083-091>093-180100- /O.EXP.KICT.FW.W.0005.000000T0000Z-090218T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- 558 PM CST TUE FEB 17 2009 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES ...32...33...47...48...49...50...51...52...67...68...69 ...82...83...91...92...93. WINDS HAVE DECREASED OVER THE LAST HOUR AND TEMPERATURES WILL CONTINUE TO COOL INTO THE EARLY EVENING HOURS ALLOWING THE RELATIVE HUMIDITY TO INCREASE. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. $$ LAWSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Feb 16, 3:19 PM CST, 16 minutes earlier.
Area forecast discussion, Feb 16, 3:19 PM CST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 319 PM CST MON FEB 16 2009 .DISCUSSION... FORECAST HIGHLIGHTS THROUGH THE NEXT 7 DAYS INCLUDE FIRE WEATHER CONCERNS TUESDAY (IN FIRE WEATHER SECTION BELOW) AND VARIOUS TEMPERATURE SWINGS. NO MEASURABLE PRECIPITATION IS ANTICIPATED...AS NORTHWEST FLOW ALOFT PREVAILS FOR A MAJORITY OF THE TIME. SHORTWAVE CURRENTLY OFF THE SOUTHERN CA COAST WILL APPROACH THE SOUTHERN/CENTRAL PLAINS TONIGHT...ALLOWING CONTINUED SOUTHERLY FLOW AND NORTHWARD MOISTURE RETURN ACROSS THE PLAINS. CONSEQUENTLY...LOW CLOUDS WILL SPREAD/DEVELOP NORTHWARD LATE TONIGHT ACROSS THE FORECAST AREA...WITH THE EXCEPTION OF MAYBE RUSSELL...BARTON...LINCOLN AND ELLSWORTH COUNTIES. CLOUD THICKNESS MAY BE JUST THICK ENOUGH FOR A FEW AREAS OF LIGHT MIST/DRIZZLE...BUT THINKING FOR THE MOST PART CLOUD THICKNESS WILL BE TOO THIN. BY AFTERNOON...CLOUDS WILL CLEAR FROM THE WEST...AS DRIER AIR FILTERS EAST IN RESPONSE TO THE SHORTWAVE AND SURFACE LOW MOVING EAST. STRONG SOUTHWESTERLY FLOW BEHIND THE DRYLINE IN CONCERT WITH FULL SUNSHINE SHOULD ALLOW TEMPERATURES TO SOAR INTO THE 60S AND 70S...WARMEST ACROSS SOUTH-CENTRAL KS. GUIDANCE WASNT NEARLY HIGH ENOUGH OVER CENTRAL/SOUTH-CENTRAL KS...SO WENT 5-10 DEGREES ABOVE GUIDANCE THERE. CLOUDS COULD VERY WILL LINGER MUCH OF THE DAY OVER SOUTHEAST AND EAST-CENTRAL KS...HOLDING TEMPERATURES IN THE 50S. COULD BE LOOKING AT WIND ADVISORY CRITERIA OVER SOUTH-CENTRAL KANSAS...ALTHOUGH PROXIMITY OF SURFACE LOW MAY KEEP WIND SPEEDS DOWN SOME. COLDER AIR AND BREEZY CONDITIONS WILL FILTER SOUTH ON TUESDAY NIGHT AND WEDNESDAY...AS SHORTWAVE ENERGY DROPS SOUTH ACROSS THE UPPER MIDWEST. COULD SEE SOME FLURRIES ACROSS CENTRAL KS WITH THE MID-LEVEL BAROCLINIC ZONE ON TUESDAY NIGHT...AND THEN AGAIN WEDNESDAY WITH THE STRONG COLD ADVECTION AND STRATOCUMULUS...BUT THINKING MAJORITY OF THIS ACTIVITY WILL REMAIN NORTH AND EAST OF THE FORECAST AREA. AFTER A BIT OF A WARMUP ON FRIDAY...GFS AND ECMWF MODELS BOTH PLUNGE ANOTHER SHOT OF POLAR/ARCTIC AIR SOUTH ACROSS THE PLAINS/MIDWEST BY SATURDAY. THE GFS IS MORE AGGRESSIVE WITH THE SHORTWAVE AND ASSOCIATED COLD AIR...WITH THE ECMWF NOT AS AMPLIFIED/COLD. WITH MID/UPPER FLOW BECOMING MORE ZONAL BY LATE WEEKEND/EARLY NEXT WEEK...TEMPERATURES WILL MODERATE. QUESTION WILL BE HOW FAST COLD AIR WILL RETREAT EASTWARD. GFS WOULD INDICATE COOLER AIR HANGING TOUGH THROUGH SUNDAY...WITH ECMWF SCOURING OUT COLD AIR ON SATURDAY NIGHT...ALLOWING FOR A WARM SUNDAY. REGARDLESS...CONFIDENCE IS HIGH THAT WARMING TREND WILL COMMENCE BY AT LEAST SUNDAY NIGHT/MONDAY. ADK && .AVIATION...18Z TAFS...KRSL/KSLN/KHUT/KICT/KCNU MVFR CIGS EXPECTED TO DEVELOP ACROSS THE AREA DURING LATTER HALF OF THE FORECAST VALID PERIOD. INCREASING SOUTHERLY LOW LEVEL WINDS WILL RESULT IN MOISTURE TRANSPORT NORTHWARD INTO KANSAS...WITH THE DEVELOPMENT OF STRATUS/STRATOCU CIGS LATE TONIGHT THROUGH TUESDAY MORNING. KED && .FIRE WEATHER... SKIES WILL CLEAR AND DEWPOINTS WILL DROP BY LATE TUESDAY MORNING FOR PORTIONS OF CENTRAL/SOUTH-CENTRAL KS...AS THE DRYLINE PROGRESSES EAST. STOUT SOUTH/SOUTHWEST WINDS ARE EXPECTED AS WELL. THERE REMAINS SOME QUESTION ON HOW FAR EAST THE DEWPOINTS WILL MIX OUT...WHICH WILL AFFECT TEMPERATURES. THERES ALSO SOME QUESTION ON WIND SPEED MAGNITUDE DUE TO THE PROXIMITY OF THE SURFACE LOW. CONSEQUENTLY...WENT WITH A RED FLAG WARNING WHERE CONFIDENCE IS HIGHEST THAT THE GRASSLAND FIRE DANGER INDEX WILL REACH THE EXTREME CATEGORY (BARTON...RICE...RENO...KINGMAN AND HARPER COUNTIES) FROM NOON-6PM. WENT WITH A FIRE WEATHER WATCH FOR THE ROW OF COUNTIES SURROUNDING THE WARNING. WILL LET THE NIGHT SHIFT MAKE THE CALL ON WEATHER OR NOT TO UPGRADE TO A WARNING. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 38 67 37 50 / 0 10 10 10 HUTCHINSON 37 70 35 47 / 0 10 10 10 NEWTON 37 66 36 47 / 0 10 10 10 ELDORADO 37 64 37 48 / 0 10 10 10 WINFIELD-KWLD 38 65 38 52 / 0 10 10 10 RUSSELL 35 67 31 43 / 0 10 10 10 GREAT BEND 36 70 33 46 / 0 10 10 10 SALINA 35 66 33 41 / 0 10 10 10 MCPHERSON 36 68 35 45 / 0 10 10 10 COFFEYVILLE 37 59 41 52 / 0 10 10 10 CHANUTE 37 58 39 49 / 0 10 10 10 IOLA 36 57 39 47 / 0 10 10 10 PARSONS-KPPF 37 59 40 50 / 0 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH TUESDAY AFTERNOON FOR KSZ032-048-051-068-083- 092. RED FLAG WARNING FROM 12 PM TO 6 PM CST TUESDAY FOR KSZ047-050- 067-082-091. &&
Hazardous weather outlook, Feb 16, 3:58 AM CST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 358 AM CST MON FEB 16 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-171000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 358 AM CST MON FEB 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A VERY HIGH FIRE DANGER WILL BE PRESENT THIS AFTERNOON ACROSS CENTRAL AND PART OF SOUTH CENTRAL KANSAS...WITH HIGH FIRE DANGER IN THE SOUTHEAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR TUESDAY AFTERNOON...EXTREME FIRE DANGER IS POSSIBLE FOR PART OF SOUTH CENTRAL KANSAS...WITH VERY HIGH FIRE DANGER ELSEWHERE. REFER TO THE FIRE WEATHER WATCH FOR MORE DETAILS. HIGH FIRE DANGER IS EXPECTED AREAWIDE WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:13 AM CST | Fire Weather Watch | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, McPherson and 5 more | 24 hr |
Nearby
Red Flag Warnings in Kansas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.